Dand according to experts, consuming between one or two grams of caffeine is enough to cause considerable toxic effects on the body. These damaging effects can include tachycardia, a condition that consists of a heart rate greater than 100 beats per minute, rupture muscle tissue, hallucinations, delirium, disorientation or mania.
However, higher doses, commonly associated with taking too much caffeine through dietary supplements, can lead to death. In other words, and as Galileo magazine explains, a ‘simple’ five grams of caffeine can be fatal.
According to a case released by the doctors responsible for editing May from the British Medical Journal, a 26-year-old woman was admitted to the Queen Elizabeth Hospital in London, when she overdosed due to ingesting two teaspoons of powdered caffeine.
To the shock of health professionals, says the magazine Galileu, the woman admitted to having consumed about 20 grams of caffeine, which inevitably resulted in intense palpitations, sweating, anxiety and difficulty breathing. This amount, according to the American Food and Drug Administration (FDA) and medication regulation (FDA), is equivalent to 56 cups (150 ml each) of coffee.
In addition, the patient will have arrived at the hospital with low blood pressure, and with an extreme and dangerously high resting heart rate of 109 beats per minute.
The realization of a electrocardiogram revealed that he suffered from ventricular tachycardia polymorphic it’s from acidosis metabolic disorder, a disorder electrolytic seriously it acidifies the blood.
Consequently, the young woman ended up having to be admitted to intensive care at Queen Elizabeth Hospital, and later needed to be connected to a ventilator.
Fortunately, after a week the patient left intensive care and recovered, having been accompanied by the hospital’s psychiatric team.
Doctors wrote in the article that the woman was “lucky to survive the overdose”, because the tests carried out revealed that her indexes of caffeine at 147.1mg / L, were at a level well above 80mg / L – detected in cases of lethal overdoses of substThencia.
Always be the first to know.
Follow the site chosen for the fourth consecutive year Consumer Choice.
Download our free App.